Enter your keyword

Reacting on a Supplement Program?

Reacting on a Supplement Program?

Reacting on a Supplement Program?

Have you started a Therapeutic Supplement Program, only to be plagued with headaches, diarrhoea, nausea or hand tremors?
 
While most people can start a therapeutic program without any side-effects, some people are overly sensitive to (even) natural medicines, and react poorly to them.
 
If you’re one of those sensitive souls, here are some simple tips to reduce reactions to supplements and get the most out of your therapeutic program:
 
1. Make sure you’re using GOOD QUALITY nutraceuticals. Cheap supps from the supermarket or online often contain a lot of allergenic excipients/fillers that cause reactions. Not to mention, they are often made with low-quality nutrients with poor absorbability. Basically you absorb little of the nutrients, and you end up peeing out your money! In my clinic, I only dispense the highest medicinal-grade practitioner-only supplements, not only to ensure safety, but also to get the best therapeutic results. My nutraceuticals can only be purchased after a consultation and functional medicine lab testing, to ensure you get exactly what you need in context of your health condition.
 
2. Along with the above, it is unwise to self-prescribe based on Dr Google or on what your friend is using. We are all unique individuals, and while you may share similar symptoms to your friend or those on a social media health group, your underlying cause may be completely different. If you start shoving supplements down your mouth to try and ‘cure’ your condition, without adequate assessment and testing by a qualified practitioner, you may end up doing more damage than good. I use Functional Medicine lab testing to pinpoint imbalances in the body, and supplement based on the lab reports for much more effective – and safe – results.
 
3. So, you’ve started a program under the care of a practitioner, using top-quality practitioner-only supplements. Yet, you’re still reacting to the supplements! What to do? STOP all supplements for 3 – 4 days, then restart at 1/3 full dosage. Do this for 3 days, then increase to 2/3 of full dose for 3 days, then get back on the complete the program.
 
3. If you can’t work your way up to the full dosage, STOP all supplements again for 3 – 4 days, then restart and stay at a much lower dosage than originally planned.
 
4. Alternative to point 3, you could try removing one supplement at a time for 3 days, to try and identify if it is just one particular supplement you are reacting to. If you can identify the culprit, notify your practitioner to see if there is an alternative natural medicine you can go on, that will produce the same therapeutic results.
 
5. If you are still reacting to supplements at a low dose, STOP all supplements and start liver support for 3 – 4 weeks. I would usually leave liver support until the end of a program when I know that adrenals and the gut are in good health, however sometimes a client will need to begin with a gentle liver detox to help stimulate their liver so that it can metabolise the medicines that they are putting into their body. This is especially crucial if Liver Detoxification Pathway markers on a client’s Organix Acids Urine Test reveals significant liver dysfunction.
 
Hopefully some of these tips help you to get the most out of your therapeutic program. If you have any questions, please feel free to ask. And if you’d like to learn more about our Functional Medicine Consultations & Treatment Plans, shoot us a message!
 
Much Biomey Love,
Dr Filipa Bellette
Doctor of Philosophy – Creativity
Clinical Nutritionist
Functional Medicine Practitioner
CLOSE
CLOSE